Alert archive / Alabama / Special Weather Statements in 2025

Special Weather Statement, NWS Mobile, AL

August 2, 2025Escambia County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 2, 2025, 3:05 PM CDT for Escambia County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2025, 3:05 PM CDT (20:05 UTC)
Expired
Aug 2, 2025, 3:45 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Hail
0.50 in
Wind
30

County Escambia County, AL

The radar

The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

349 
WWUS84 KMOB 022005
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
305 PM CDT Sat Aug 2 2025
 
ALZ059-FLZ201-022045-
Escambia AL-Escambia Inland FL-
305 PM CDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ESCAMBIA AND NORTH
CENTRAL ESCAMBIA COUNTIES THROUGH 345 PM CDT...

At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flomaton, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Century and Flomaton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3094 8740 3120 8740 3115 8711 3097 8721
      3096 8723 3097 8723 3093 8725 3093 8726
      3094 8727 3093 8727 3093 8729 3092 8729
TIME...MOT...LOC 2005Z 195DEG 11KT 3101 8732 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:43 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 2, 1:43 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
143 PM CDT Sat Aug 2 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 1232 PM CDT Sat Aug 2 2025

Good news is we are looking a bit on the cool side for early
August. The bad news is that it will come with a rather soggy
weekend and beginning to next week. Upper troughing will be in
place over the eastern US for much of the next five days or so.
This will keep us in a rather soggy prolonged southwesterly flow a
loft allowing for moisture to continue to surge northward. At the
surface, a rather weak boundary will slowly sag across the area
this weekend and then likely stall either along or just offshore
early next week. Expect rather soggy and early starts to the
normal summer storms over the next couple of days with storms
likely beginning along the coast and stalled front and spreading
inland by mid to late afternoon. The best rain chances through
about Tuesday or Wednesday look to be along the I-10 corridor and
east of I-65 with drier conditions west of I-65. This will likely
be driven by where the stalled boundary and better moisture will
be located over the coming days. Nonetheless, the biggest concern
will be the potential for training storms and heavy rainfall over
the coming days. While convection will likely be scattered to
maybe numerous at any given time; continued rainfall over the same
areas with greater than 2 inch PWATS could result into some water
logged areas. Localized flooding could be possible; especially,
as we go later into the weekend and start of next week. While an
exact area will be tough to pin down given the nature of storms
and no true synoptic focus; the greatest concern for flooding
would likely be across the flood prone areas of the northwestern
Florida Panhandle and into parts of Escambia, Covington and
Conecuh counties in Alabama. Elsewhere will be more dependent on
rain rates and heavy rain falling on a more flood prone urban
area. As mentioned earlier, the increased rain coverage will keep
temperatures down a few degrees with highs likely struggling to
reach the 90s for a good chunk of the forecast. So at least it
will not be hot.

BB-8

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sat Aug 2 2025

General VFR conditions with local drops to mid level MVFR in
developing convection were noted at 17z. Am expecting the
convection to increase in coverage and strength through the
afternoon, with general movement to the northeast. Coverage and
strength of the convection will decrease over land this evening,
with the loss of the day's heat. Redevelopment south of the coast
is expected towards sunrise, with areas along the coast possible
affected.
/16

&&

.MARINE...
Issued at 1232 PM CDT Sat Aug 2 2025

A light westerly to southwesterly flow will become variable along
the coast through the remainder of the weekend as a frontal
boundary slips just south of the coast and stalls. A light onshore
flow will follow through the middle of next week. Expect increased
showers and thunderstorms across the marine waters through the
forecast.  BB-8

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  90  74  86  72  87  73  90 /  50  80  50  80  60  90  50  80
Pensacola   77  90  76  85  76  87  77  90 /  50  90  60  80  80  90  50  70
Destin      78  90  77  87  77  89  78  90 /  50  90  70  90  80  80  50  70
Evergreen   72  90  72  85  71  87  70  90 /  60  80  50  80  60  90  50  80
Waynesboro  72  89  70  87  70  86  70  90 /  50  50  20  60  40  70  30  60
Camden      72  88  70  83  70  84  70  88 /  50  70  40  70  50  80  40  70
Crestview   73  89  72  86  72  87  72  90 /  60  90  70  90  70  90  50  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Aug 2, 2:54 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
254 PM CDT Sat Aug 2 2025

ALZ262-264-022045-
Baldwin Central AL-Baldwin Inland AL-
254 PM CDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BALDWIN COUNTY
THROUGH 345 PM CDT...

At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bay Minette, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bay Minette, Stockton, and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3077 8785 3107 8788 3109 8788 3116 8789
      3114 8787 3117 8789 3116 8762 3100 8762
      3100 8760 3090 8762 3087 8764 3085 8762
      3076 8764
TIME...MOT...LOC 1954Z 181DEG 14KT 3084 8775

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SAM
Special weather statement, Aug 2, 3:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
305 PM CDT Sat Aug 2 2025

ALZ059-FLZ201-022045-
Escambia AL-Escambia Inland FL-
305 PM CDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ESCAMBIA AND NORTH
CENTRAL ESCAMBIA COUNTIES THROUGH 345 PM CDT...

At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flomaton, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Century and Flomaton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3094 8740 3120 8740 3115 8711 3097 8721
      3096 8723 3097 8723 3093 8725 3093 8726
      3094 8727 3093 8727 3093 8729 3092 8729
TIME...MOT...LOC 2005Z 195DEG 11KT 3101 8732

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:55 PM CDTSpecial Weather StatementMOBCrenshaw35 min
Aug 1, 9:31 PM CDTSpecial Weather StatementMOBCrenshaw29 min
Aug 2, 2:54 PM CDTSpecial Weather StatementMOBBaldwin51 min
Aug 2, 3:19 PM CDTSpecial Weather StatementMOBBaldwin41 min

Nearby

Special Weather Statements in Alabama, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.